Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 18, 2004, 1:15 PM MDT for Cassia County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2004, 1:15 PM MDT (19:15 UTC)
- Expired
- Jul 18, 2004, 1:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 181917
FFWPIH
IDC031-181945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
115 PM MDT SUN JUL 18 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL CASSIA COUNTY IN IDAHO
* UNTIL 145 PM MDT
* AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER NORTH CENTRAL CASSIA
COUNTY...OR ABOUT 6 MILES NORTHWEST OF IDAHOME...MOVING
NORTHEAST AT 20 MPH. HEAVY RAINS ARE LIKELY ON THE I84-I86
JUNCTION EAST OF BURLEY.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
RURAL NORTHEASTERN CASSIA COUNTY AT 130 PM MDT
LAT...LON 4256 11360 4241 11339 4253 11321 4260 11326
4267 11339
$$
KS/TAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:30 AM MDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 18, 3:30 AM MDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 AM MDT SUN JUL 18 2004 .DISCUSSION... MODELS AGREE ON BRINING SHORT WAVE UP FROM NEVADA AND INTO CENTRAL MOUNTAINS TODAY. GFS EVEN CLOSES H7 CIRCULATION. ZONES 18 AND 31 SHOULD ALSO BE FAVORED AREA OF OROGRAPHIC LIFT SO HAVE PUSHED POPS FOR TODAY INTO LIKELY CATEGORY. SHOWERS SHOULD INCREASE IN THE UPPER SNAKE PLAIN AND UPPER SNAKE HIGHLANDS TOWARDS THIS EVENING. WITH SHORT WAVE OVERHEAD SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS FORECAST AREA. PRECIPITABLE WATER STILL OVER ONE INCH AND MODEL QPF ESPECIALLY OVER THE CENTRAL MOUNTAINS APPROACHES HALF INCH. WILL NEED TO WATCH DEVELOPMENT THIS AFTERNOON FOR HEAVY RAIN IN FAVORED FLASH FLOOD AREAS AND POSSIBLY OLD BURN AREAS. BY MONDAY LOW NEAR 130W MOVES CLOSER TO THE PACIFIC NORTHWEST COAST AND LIFTS NORTHEAST. DURING THE DAY RIGHT ENTRANCE REGION OF UPPER JET WILL BE OVER SOUTHEAST IDAHO. WINDS ALOFT VEER TO WEST WITH A LITTLE DRIER AIR MOVING IN. HOWEVER JET ALOFT PROVIDES ADDITIONAL SUPPORT FOR STRONGER THUNDERSTORMS. ANOTHER MINOR SHORT WAVE COMES THROUGH ON TUESDAY FOR A SLIGHT CHANCE OF SHOWERS THEN DRIER WESTERLY FLOW IS EXPECTED THE LATER PART OF THE WEEK. BY THE WEEKEND STRONG HIGH PRESSURE RIDGE SHOULD REBOUND OVER THE GREAT BASIN DRIVING VALLEY TEMPERATURES BACK INTO THE 90S. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
Hazardous weather outlook, Jul 18, 6:00 AM MDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT SUN JUL 18 2004 IDZ017>023-031-032-191200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 600 AM MDT SAT JUL 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. VERY MOIST AND UNSTABLE AIR CONTINUES TO MOVE NORTH INTO IDAHO TODAY. AN UPPER LEVEL LOW PRESSURE DISTURBANCE WILL MOVE THROUGH THE CENTRAL MOUNTAINS TODAY AND SET OFF NUMEROUS RAIN SHOWERS. EMBEDDED THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY IN THE AREA FROM SUN VALLEY NORTH TO STANLEY. OLD FOREST FIRE BURN AREAS FROM LAST YEAR MAY BE SUCCEPTABLE TO RAPID RUN OFF. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP AGAIN ON MONDAY ACROSS SOUTHEAST IDAHO WITH THE POTENTIAL FOR STRONG WIND GUSTS AND BRIEF HEAVY RAIN. THE THREAT OF THUNDERSTORMS WILL DIMINISH MID WEEK UNDER A DRIER WESTERLY FLOW ALOFT. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:13 PM MDT | Flash Flood Warning | PIH | Oneida | 32 min |
| Jul 18, 2:50 PM MDT | Flash Flood Warning | PIH | Bannock, Oneida, Power | 55 min |
| Jul 18, 3:49 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou, Power | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.